MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Model Number 990700.SPE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Liver Damage/Dysfunction (1954); Pleural Effusion (2010); Jaundice (2187); Radiation Sickness Syndrome (2256); Ascites (2596)
Date of Event 05/27/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Btg medical assessment: the investigator, named the event as reild, radio embolisation induced liver disease, that is a life-threatening liver damage characterised by jaundice and ascites developing 4-8 weeks after treatment, with pathologic changes consistent with vod in the most severe cases.In the edc (electronic data capture) did not document the biology and clinical data (ascites, encephalopathy, child score, bclc).Adverse event assessment: reild (radiation induced liver disease) severity: grade 4; serious event - lead to death; anticipated events; related to device.No device malfunction was reported and no corrective and preventive action (capa) plan has been unidentified.The lot number associated with the therasphere administration was not reported, therefore no investigation could be performed.If additional information becomes available, a follow up report will be submitted.No other information is available that could confirm/deny the alleged event.At this time this report is considered final.
 
Event or Problem Description
Auto-notification received from datatrak 12-mar-2020 for a patient enrolled on the (b)(6)study pt: (b)(6) is a (b)(6) old male patient.Weight: (b)(6) kg.Main comorbidities: arterial hypertension; alcohol intake history; tobacco intake history.Diagnosed with hcc (b)(6) 2016.2-4 lesions - right and left segments.Location of index lesion = vi.Pvt present - yes (tumoural) no extra hepatic disease.Prior anti-cancer therapy: loco regional liver treatment(s) = 2.Ablation: rfa, microwave or cryo.Event: on (b)(6) 2019, patient was administered 3.225 gbq of therasphere in the right liver.On (b)(6) 2019, patient was admitted to the hospital with hepatitis decompensation with ascites and jaundice at 1-month post-radio-embolisation.Further, ascites and pleural effusion apparition with repeated paracentesis has been reported.On (b)(6) 2019, radio-induced liver disease was reported.Seriousness criteria - led to a death on (b)(6) 2019.The investigator has listed the causality probably related to the administration procedure and to the device.Sae assessed by investigator: related to administration procedure: probably.Related to therasphere device: probably.This event is part of a clinical trial registry and was not reported to btg in 2019 the reported events are known adverse events listed in the ifu/risk management documentation.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key9932767
Report Number3002124543-2020-00007
Device Sequence Number3882073
Product Code NAW
UDI-Device Identifier05060116920345
UDI-Public05060116920345
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number990700.SPE
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2020
Initial Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight80